Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Aug 1, 2009, 11:31 AM CDT for 7 counties in Texas. It took effect at Aug 1, 2009, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2009, 11:31 AM CDT (16:31 UTC)
- In effect from
- Aug 1, 2009, 12:00 PM CDT
- Expired
- Aug 1, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2585 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 011631 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1131 AM CDT SAT AUG 1 2009 ...HOT WINDY AND DRIER CONDITIONS THIS AFTERNOON WILL CREATE CRITICAL WILD FIRE GROWTH CONDITIONS... .A POCKET OF DRIER AIR ACROSS DEEP SOUTH TEXAS WILL CONTINUE TO MIX GUSTY WINDS IN EXCESS OF 30 MPH AND BRING HUMIDITY DOWN TO OR BELOW LEVELS NECESSARY FOR RAPID WILD FIRE GROWTH THIS AFTERNOON. TXZ249>255-020000- /O.NEW.KBRO.FW.W.0030.090801T1700Z-090802T0000Z/ JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1131 AM CDT SAT AUG 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE COMBINATION OF LOWERING HUMIDITY...HOT TEMPERATURES...AND 20 FOOT WINDS GUSTING TO MORE THAN 30 MPH WILL INCREASE THE THREAT FOR RAPID TO POTENTIALLY EXPLOSIVE WILD FIRE GROWTH THIS AFTERNOON. FOR HIDALGO...BRO0KS..EASTERN JIM HOGG...AND EASTERN STARR COUNTY...HUMIDITY WILL FALL TO OR BELOW 25 PERCENT BY 3 PM WITH 20 FOOT SUSTAINED WINDS UP TO 20 MPH AT TIMES...WITH FREQUENT GUSTS BETWEEN 25 AND 35 MPH ESPECIALLY IN EXPOSED LOCATIONS. FOR CAMERON...WILLACY...AND KENEDY COUNTY MAINLY WEST OF HIGHWAY 77...SUSTAINED 20 FOOT WINDS WILL APPROACH OR EXCEED 25 MPH ALONG WITH HUMIDITY FALLING TO OR BELOW 35 PERCENT. IN ALL AREAS...THE LOWER HUMIDITY WILL BRING FUEL MOISTURE LEVELS TO DRY OR CRITICALLY DRY LEVELS BY MID AFTERNOON. ADDING THE LOW FUEL MOISTURE TO THE DECREASED HUMIDITY AND STRONG WINDS WILL PRODUCE ERRATIC AND POTENTIALLY DANGEROUS WILD FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...DRY TO EXTREMELY DRY FUEL CONDITIONS...AND HUMIDITY FALLING GENERALLY BELOW 40 PERCENT NEAR THE COAST AND 35 PERCENT INLAND. LOWER HUMIDITY REQUIRES LESS 20 FOOT WIND SPEED TO CREATE A VOLATILE SITUATION. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL IN SOME AREAS. && $$ 52/BSG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Aug 1, 9:00 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 9:00 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 AM CDT SAT AUG 1 2009 .DISCUSSION...THE WEEKEND WILL CONTINUE TO BE HOT AND DRY WITH VERY LITTLE CHANGE IN THE FORECAST. AN UPPER LEVEL HIGH PRESSURE SYSTEM CONTINUES TO DOMINATE THE AREA TODAY. THE HUMIDITIES SHOULD DECREASE ENOUGH DURING THE WEEKEND FOR CONDITIONS TO BE JUST UNDER HEAT ADVISORY CRITERIA. BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.47 AND A K-INDEX OF 10. TEMPERATURES AND MOISTURE WILL INCREASE IN THE UPPER LEVELS BY MONDAY CAUSING POSSIBLE SEA BREEZE TYPE SHOWERS OR THUNDERSTORMS DURING THE DAYTIME HOURS. LONG TERM PROGS INDICATE POSSIBLE TROPICAL WAVE BY THE END OF NEXT WEEK CAUSING THE CHANCES FOR SHOWERS AND THUNDERSTORMS TO INCREASE. && .MARINE...ANOTHER DAY...ANOTHER DIURNAL TREND OF GUSTY WINDS NEAR OR JUST ABOVE SMALL CRAFT CONDITIONS IN THE LAGUNA DURING THE AFTERNOON AND EARLY EVENING...SHIFTING TO THE OPEN GULF DURING THE OVERNIGHT HOURS. THIS TREND NOW LOOKS TO CONTINUE THROUGH THE WEEKEND PERHAPS WITH A TOUCH LIGHTER WINDS ON SUNDAY. AT 8 AM BUOY 20 CARRIED 12 KNOT GUSTING 15 KNOT WIND WITH A 4.6 FOOT WAVE HEIGHT...AS SEAS REBOUNDED A BIT FROM THE EVENING DROP OFF JUST BELOW 4 FEET ON FRIDAY. CURRENT FORECAST CARRYING LAGUNA MADRE SMALL CRAFT ADVISORY THIS AFTERNOON AND EVENING AND WITH A LITTLE EXTRA MIXING DUE TO DRIER AIR JUST ABOVE THE SURFACE EXPECT 20 TO 25 KNOTS WITH HIGHER GUSTS IN THE OPEN BAY WATERS TO BEGIN BY MID TO LATE MORNING. GULF WINDS WILL MAINTAIN 10 KNOTS OR SO THROUGH AFTERNOON BEFORE PICKING UP AGAIN THIS EVENING AND OVERNIGHT WITH SEAS HOLDING BETWEEN 3 AND 5 FEET. && .AVIATION...DRY AIR HAS MADE PRESENCE FELT IN THE FORM OF VFR CLEAR TO START THE MORNING. WITH ADDITIONAL MIXING OF DRY AIR ABOVE THE INVERSION AT 900 MB EXPECTED...SEE ONLY A BRIEF PERIOD OF SCATTERED MVFR CU THROUGH LATE MORNING BEFORE COVERAGE DROPS FURTHER TO FEW VFR (4 TO 6K FEET) AND JUST SOME PASSING CIRRUS. VFR CONDITIONS OVERNIGHT WITH PERHAPS MORE PASSING CIRRUS FROM UPSTATE CONVECTION. && .FIRE WEATHER...WILL BE CLOSELY MONITORING FALLING DEW POINTS COMPARED WITH THE PAST COUPLE OF DAYS AND POTENTIAL FOR SOME GOOD MIXING WINDS CLOSE TO THE 25 MPH THRESHOLD OVER THE NEXT FEW HOURS. MAY NEED TO HOIST A SHORT-FUSED RED FLAG WARNING IF SUSTAINED WINDS LOOK TO BE REACHING 25 MPH AS HUMIDITY SHOULD EASILY DROP BELOW THE 45 PERCENT THRESHOLD WITH CRITICALLY TO EXTREMELY DRY FUELS. && .CLIMATE...ANOTHER DAY ANOTHER RECORD? AS WAS THE CASE IN JULY WHEN MCALLEN TIED OR BROKE 23 DAILY HIGH TEMPERATURE RECORDS WERE GETTING CONFIDENT THAT AUGUST 1ST WILL GO BY THE BOARDS AS WELL. INTERESTINGLY...WITH DRIER AIR IN PLACE THE BROWNSVILLE RECORD IS ALSO IN JEOPARDY AND HARLINGEN MIGHT NOT BE FAR BEHIND. FOR MUCH MORE ON THE RECORD HOT JULY FOR MANY LOCATIONS IN THE VALLEY GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/RGV AND CLICK ON THE FIRST ARTICLE UNDER THE TOP NEWS OF THE DAY. RECORD MAXIMUM TEMPERATURES FOR AUGUST 1: BROWNSVILLE 98 IN 2001 TODAYS FORECAST...97 HARLINGEN 103 IN 1960 TODAYS FORECAST...100 MCALLEN 103 IN 1995 TODAYS FORECAST...104 && .BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM TO 9 PM CDT THIS EVENING. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/52
Hazardous weather outlook, Aug 1, 5:04 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 504 AM CDT SAT AUG 1 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-021015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 504 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ALONG SOUTH PADRE ISLAND TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM TODAY FOR THE LAGUNA MADRE. WINDS WILL BE INCREASING TO AROUND 20 KNOTS. ANOTHER DAY OF EXTREME HEAT IS FORECAST WITH HEAT INDICES RANGING BETWEEN 106 AND 110 DEGREES WITH A FEW LOCATIONS IN THE WESTERN VALLEY REACHING UP TO 112 FOR AN HOUR OR TWO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY HOT TEMPERATURES WILL COMBINE WITH MODERATE RELATIVE HUMIDITY TO PRODUCE VERY HIGH HEAT INDICES THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACITIVATION IS NOT EXPECTED
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:38 PM CDT | Small Craft Advisory for Winds | BRO | 3 hr | |
| Aug 1, 4:00 AM CDT | Small Craft Advisory for Winds | BRO | 17 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.